Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 56, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 1, 2014, 5:31 PM EDT for Franklin County, Fulton County, Pennsylvania. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 5:31 PM EDT (21:31 UTC)
- Expired
- Jul 1, 2014, 6:30 PM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Franklin County, PA, Fulton County, PA
The radar
The Sterling radar (KLWX), 103 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:10 PM EDT | TSTM WND DMG | Greencastle, PA | TREES REPORTED DOWN. |
| Jul 1, 6:11 PM EDT | HAIL 0.7 | Greencastle, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS51 KCTP 012131
SVRCTP
PAC055-057-012230-
/O.NEW.KCTP.SV.W.0056.140701T2131Z-140701T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
531 PM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EAST CENTRAL FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 630 PM EDT
* AT 531 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER FORT LOUDON...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...WAYNESBORO...GREENCASTLE...GUILFORD...ST. THOMAS...
FAYETTEVILLE...WAYNE HEIGHTS...MONT ALTO...MERCERSBURG...
SCOTLAND...MCCONNELLSBURG...ROUZERVILLE...MARION...FORT LOUDON...
FORT LITTLETON...STATE LINE...UPTON...WILLIAMSON...QUINCY AND PENN
STATE MONT ALTO.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 177 AND 182.
INTERSTATE 81 BETWEEN MILE MARKERS 2 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 3989 7812 3991 7813 4009 7796 3993 7747
3977 7746 3972 7749 3972 7768
TIME...MOT...LOC 2131Z 294DEG 16KT 3993 7787
$$
STEINBUGL2 follow-up statements
417
WWUS51 KCTP 012158
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 PM EDT TUE JUL 1 2014
PAC057-012208-
/O.CAN.KCTP.SV.W.0056.000000T0000Z-140701T2230Z/
FULTON PA-
558 PM EDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3984 7800 3988 7797 3993 7796 3995 7794
4000 7792 4006 7788 4006 7787 3993 7747
3977 7746 3972 7749 3972 7768
TIME...MOT...LOC 2158Z 293DEG 20KT 3997 7763 3978 7778
$$
PAC055-012230-
/O.CON.KCTP.SV.W.0056.000000T0000Z-140701T2230Z/
FRANKLIN PA-
558 PM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN FRANKLIN COUNTY...
AT 558 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SCOTLAND TO NEAR GREENCASTLE...MOVING SOUTHEAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...WAYNESBORO...GREENCASTLE...GUILFORD...ST. THOMAS...
FAYETTEVILLE...WAYNE HEIGHTS...MONT ALTO...MERCERSBURG...SCOTLAND...
ROUZERVILLE...MARION...FORT LOUDON...STATE LINE...UPTON...
WILLIAMSON...QUINCY AND PENN STATE MONT ALTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3984 7800 3988 7797 3993 7796 3995 7794
4000 7792 4006 7788 4006 7787 3993 7747
3977 7746 3972 7749 3972 7768
TIME...MOT...LOC 2158Z 293DEG 20KT 3997 7763 3978 7778
$$
STEINBUGL349
WWUS51 KCTP 012219
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EDT TUE JUL 1 2014
PAC055-012230-
/O.CON.KCTP.SV.W.0056.000000T0000Z-140701T2230Z/
FRANKLIN PA-
619 PM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN FRANKLIN COUNTY...
AT 619 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAYETTEVILLE TO NEAR GREENCASTLE...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...GREENCASTLE...GUILFORD...FAYETTEVILLE...WAYNE HEIGHTS...
MONT ALTO...SCOTLAND...ROUZERVILLE...MARION...QUINCY AND PENN STATE
MONT ALTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3976 7778 3997 7759 3993 7747 3977 7746
3972 7749 3972 7768
TIME...MOT...LOC 2219Z 294DEG 16KT 3994 7756 3975 7771
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:07 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 1, 3:07 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 PM EDT TUE JUL 1 2014 .SYNOPSIS... A COLD FRONT WILL PUSH INTO CENTRAL PA TONIGHT...THEN STALL OVER THE REGION THROUGH THURSDAY. A SECONDARY COLD FRONT WILL SWEEP OUT THE HIGH HUMIDITY AS IT CROSSES THE REGION THURSDAY AFTERNOON AND EVENING. HIGH PRESSURE WITH COOLER AND LESS HUMID CONDITIONS WILL BUILD INTO THE STATE JUST IN TIME FOR THE BEGINNING OF THE LONG HOLIDAY WEEKEND. A TROPICAL DISTURBANCE IS EXPECTED TO TRACK ALONG THE MID ATLANTIC COAST...BUT SHOULD VEER JUST OFFSHORE FRIDAY AND SATURDAY...WITH CURRENT PROJECTIONS SPARING CENTRAL PA FROM ANY SIGNIFICANT IMPACTS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A HOT AND HUMID AFTERNOON THROUGHOUT CENTRAL PA. MID LEVEL WARMTH HAS KEPT A LID ON CONVECTION THUS FAR...BUT A NARROW RIBBON OF INSTABILITY ASSOCIATED WITH THE BOUNDARY LAYER THERMAL RIDGE IS PUSHING ACROSS THE CENTRAL MOUNTAINS PRESENTLY...WITH RADAR TRENDS SHOWING SPROUTING CELLS JUST EAST OF THE ALLEGHENY CREST. FARTHER WEST...OVER EXTREME NORTHWEST PA...THE LARGEST CELL OF THE DAY CONTINUES TO BUILD OVER CRAWFORD COUNTY...AND THIS AREA IS NOW WEST OF THE BOUNDARY LAYER THERMAL FEATURE (AND MID LEVEL WARM RIBBON)...SO EXPECT THIS ACTIVITY TO BE MAINTAINED AND EXPAND AS THE LATE AFTERNOON WEARS ON. AS THE WARMTH ALOFT HINDERS INITIATION OVER EASTERN PORTIONS OF FORECAST AREA THIS AFTERNOON...HAVE LOWERED POPS THERE FROM EARLIER VALUES...BUT STILL EXPECT ISOLATED TO SCATTERED ACTIVITY LATE THIS AFTERNOON AND EVENING AS THE THERMAL AXIS PASSES. MUCAPES ARE STILL IMPRESSIVE DESPITE LESS THAN IMPRESSIVE SHEAR PROFILES...SO WE'LL KEEP A CLOSE EYE ON THEIR EVOLUTION. THE INITIAL FRONT SLOWS TONIGHT ACROSS CENTRAL PA IN THE INCREASINGLY PARALLEL SOUTHWEST FLOW ALOFT. A FAIR AMOUNT OF CLOUDS AND JUST LINGERING 30 POPS FOR SHOWERS AND ISOLATED TSRA WILL HELP TO CREATE ANOTHER MUGGY NIGHT ACROSS THE STATE WITH MINS VARYING FROM THE MID 60S IN THE NW...TO THE LOWER AND MID 70S THROUGHOUT THE SUSQ VALLEY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... NOT A LOT OF CHANGE TO WED. DID UP MAX TEMPS A DEGREE. STILL JUST GETTING A HEAT INDEX OF 100 OR JUST ABOVE ACROSS THE SE. HELD OFF ON A HEAT ADVISORY FOR NOW...GIVEN IT IS STILL A WAYS OUT AND STORM CONCERN FOR TODAY AND WED. HAVE MENTION OF HEAT IN HWO. APPROACH OF A SECONDARY COLD FRONT...AND POTENT SHORTWAVE DIGGING SE INTO THE TROUGH OVER THE OHIO VALLEY WILL HELP TO AMPLIFY IT AND BRING US ANOTHER FEW...TO SVRL BANDS OF SHOWERS AND THUNDERSTORMS ON WED. HARD TO PICK ON ONE AREA VS. ANOTHER AREA. DID UP POPS ACROSS THE N AND W. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MED RANGE MDLS ALL SHOWING A DEEPENING UPPER LVL TROF OVR THE MIDWEST DURING THE MIDWEEK PERIOD...RESULTING IN COLD FRONT STALLING OUT ACROSS CENTRAL PA. THUS...THE CHC OF SHRA/TSRA WILL REMAIN IN THE FCST INTO THU NIGHT. BASED ON THE ABOVE INFO. AND TROPICAL SYSTEM LIFTING NE...LEFT SOME SHOWERS IN EASTERN AREAS FOR FRIDAY. LATER SHIFTS CAN CUT BACK AS NEEDED. DESPITE MINOR TIMING DIFFS...MED RANGE GUIDANCE STILL CONSISTENT IN PUSHING COLD FRONT EAST OF THE REGION LATER FRIDAY WITH HIGH PRES DELIVERING COOL AND DRY WEATHER IN TIME FOR THE BEGINNING OF THE 4TH OF JULY WEEKEND. WENT WITH A DRY FCST FOR NEXT MONDAY AND TUE. SOME SPREAD IN DIFFERENT MODELS AND MODEL RUNS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A COLD FRONT WILL PUSH INTO CENTRAL PA TONIGHT...THEN STALL OVER THE REGION THROUGH THURSDAY. CLOUDS WILL BUILD AS THE DAY WEARS ON. SCATTERED TO NUMEROUS SHOWERS/TSTMS WILL DEVELOP THIS AFTERNOON ACROSS MAINLY THE NW HALF OF CWA...WITH POTENTIAL SHORT-LIVED IMPACTS AT WESTERN TAF SITES THAT COULD INCLUDE GUSTY WINDS...LIGHTNING...AND HEAVY RAIN RESTRICTING VSBYS. PINPOINTING EXACT IMPACTS 8HRS OUT TRICKY...SO BRACKETED LATE AFT WITH VCTS POTENTIAL AND WILL CONTINUE TO REFINE TAFS AS CONVECTION EVOLVES AND BEGINS TO TAKE AIM ON TERMINALS. ISO CONVECTION POSS IN THE EAST FROM KIPT-KMDT- KLNS...SO THESE TERMINALS SHOULD REMAIN VFR THE VAST MAJORITY IF NOT ALL OF THE DAY. WINDS ACROSS THE REGION WILL INCREASE FROM THE SOUTH TO 10 KTS GUSTING TO 15 KTS...LOCALLY HIGHER IN ANY TSTMS. CONVECTION MAY LINGER INTO THIS EVE...BUT IMPACTS AND AERIAL COVERAGE WILL BE DIMINISHING THROUGH THE EVENING HOURS. MVFR VSBYS MAY DEVELOP LATE TONIGHT IN FOG/HAZE WITH MUGGY AIRMASS REMAINING IN PLACE. OUTLOOK... WED-THU...SLOW MOVING COLD FRONT WILL BRING SCT SHRA/TSRA AND LOCAL RESTRICTIONS. FRI-SUN...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/LAMBERT NEAR TERM...DEVOIR/LAMBERT SHORT TERM...MARTIN LONG TERM...MARTIN AVIATION...DEVOIR/RXR
Hazardous weather outlook, Jul 1, 5:26 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 526 AM EDT TUE JUL 1 2014 PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046- 020930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 526 AM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE IN THE FORM OF LOCALIZED DAMAGING STRAIGHT LINE WINDS...HAIL...LOCALLY VERY HEAVY RAINFALL RATES...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS THE EASTERN TWO THIRDS OF THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ028-036-049>053-056>059-063>066-020930- JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 526 AM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY TODAY AS A WEAK COLD FRONT SLOWLY APPROACHES FROM THE WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS THE EASTERN TWO THIRDS OF THE STATE. THE PRIMARY SEVERE WEATHER THREAT WILL BE IN THE FORM OF LOCALIZED DAMAGING STRAIGHT LINE WINDS...HAIL...LOCALLY VERY HEAVY RAINFALL RATES... AND FREQUENT LIGHTNING. IN ADDITION...AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S WILL COMBINE WITH THE HIGH HUMIDITY TO CREATE A HEAT INDEX AROUND...OR SLIGHTLY HIGHER THAN 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 1, 2:57 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
257 PM EDT TUE JUL 1 2014
PAZ025-026-011930-
HUNTINGDON PA-BLAIR PA-
257 PM EDT TUE JUL 1 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 257 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILLIAMSBURG...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HUNTINGDON AROUND 310 PM EDT.
RAYSTOWN DAM AROUND 320 PM EDT.
MOUNT UNION AROUND 330 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JUNIATA COLLEGE...
MAPLETON...MILL CREEK...KISTLER AND MCCONNELLSTOWN.
LAT...LON 4042 7821 4053 7821 4059 7782 4054 7784
4050 7782 4039 7789 4040 7787 4037 7786
4037 7784 4036 7782 4032 7782
TIME...MOT...LOC 1857Z 273DEG 17KT 4048 7812
STEINBUGLSpecial weather statement, Jul 1, 3:36 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE JUL 1 2014
PAZ026-028-034-035-012000-
BEDFORD PA-JUNIATA PA-FULTON PA-HUNTINGDON PA-
336 PM EDT TUE JUL 1 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 335 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR TROUGH CREEK STATE PARK TO NEAR WELLS
TANNERY...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
COALDALE AROUND 340 PM EDT.
WATERFALL...ROCKHILL FURNACE...FORT LITTLETON AND SIDELING HILL
REST AREA AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ORBISONIA...
DEFIANCE...THREE SPRINGS...CASSVILLE...HOPEWELL...SALTILLO...SHADE
GAP...SHIRLEYSBURG...BROAD TOP CITY AND COALMONT.
LAT...LON 4008 7820 4013 7837 4033 7803 4037 7786
4036 7782 4037 7776 4039 7774 4041 7754
4035 7759 4023 7775 4008 7785 4000 7792
TIME...MOT...LOC 1935Z 270DEG 19KT 4030 7808 4013 7824
KFSpecial weather statement, Jul 1, 3:36 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE JUL 1 2014
PAZ004-012015-
WARREN PA-
336 PM EDT TUE JUL 1 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 336 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GRAND VALLEY...MOVING EAST AT 20 MPH.
SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GRAND VALLEY AROUND 350 PM EDT.
GARLAND AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TIDIOUTE AND
STARBRICK.
LAT...LON 4173 7961 4178 7961 4191 7916 4163 7919
4163 7961 4171 7962
TIME...MOT...LOC 1936Z 267DEG 17KT 4170 7961
EVANEGOLocal storm report, Jul 1, 4:15 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 PM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL TIDIOUTE 41.68N 79.40W
07/01/2014 M1.00 INCH WARREN PA 911 CALL CENTER
&&
EVENT NUMBER CTP1400162
EVANEGOSpecial weather statement, Jul 1, 4:23 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT TUE JUL 1 2014
PAZ028-056-063-012100-
CUMBERLAND PA-JUNIATA PA-PERRY PA-
423 PM EDT TUE JUL 1 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 423 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PERULACK...MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEWVILLE...COLONEL DENNING STATE PARK AND BLOSERVILLE AROUND 500 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW GERMANTOWN AND
BLAIN.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 203 AND
214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4018 7762 4023 7760 4024 7761 4022 7764
4023 7765 4026 7764 4026 7767 4027 7766
4029 7767 4027 7770 4035 7774 4045 7766
4031 7728 4008 7747
TIME...MOT...LOC 2023Z 303DEG 18KT 4033 7764
STEINBUGLSpecial weather statement, Jul 1, 5:12 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 PM EDT TUE JUL 1 2014
PAZ035-036-063-012145-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-
512 PM EDT TUE JUL 1 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 511 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
UPPER STRASBURG...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MCCONNELLSBURG...SHIPPENSBURG AND FAYETTEVILLE AROUND 520 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILLIAMSON...QUINCY...
SHIPPENSBURG UNIVERSITY...PENN STATE MONT ALTO...ORRSTOWN AND UPTON.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 173 AND 184...AND
BETWEEN MILE MARKERS 187 AND 190.
INTERSTATE 81 BETWEEN MILE MARKERS 5 AND 30.
LAT...LON 3988 7817 4012 7804 4012 7797 4010 7792
4006 7786 4011 7783 4014 7742 3976 7757
TIME...MOT...LOC 2111Z 277DEG 36KT 4004 7766
GARTNER/STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:51 PM EDT | Special Weather Statement | CTP | Centre | 24 min |
| Jul 1, 2:57 PM EDT | Special Weather Statement | CTP | Huntingdon | 33 min |
| Jul 1, 3:36 PM EDT | Special Weather Statement | CTP | Huntingdon | 24 min |
| Jul 1, 3:53 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 37 min |
| Jul 1, 4:23 PM EDT | Special Weather Statement | CTP | Cumberland | 37 min |
| Jul 1, 5:12 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 33 min |
| Jul 1, 6:32 PM EDT | Special Weather Statement | CTP | Adams | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.